Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 10, 2012, 4:15 AM MDT for 16 counties in Idaho. It took effect at Jul 10, 2012, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2012, 4:15 AM MDT (10:15 UTC)
- In effect from
- Jul 10, 2012, 9:00 AM MDT
- Expired
- Jul 10, 2012, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 10.3 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 3951 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323 WWUS85 KPIH 101015 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 415 AM MDT TUE JUL 10 2012 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN EFFECT FROM 9 AM MDT TO 9 PM MDT TODAY FOR SOUTHEAST IDAHO FIRE ZONES 409 BELOW 4500 FEET...410...411 BELOW 6000 FEET...412 BELOW 5500 FEET...413 BELOW 6000 FEET AND 476 BELOW 6000 FEET... IDZ410-102215- /O.NEW.KPIH.FW.W.0012.120710T1500Z-120711T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 415 AM MDT TUE JUL 10 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * TIMING: THUNDERSTORMS ARE FORECAST TO DEVELOP BY MID MORNING AND LAST THROUGH THE DAY. * THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE EXPECTED. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE. * PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 0.10 OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS. * IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ409-102215- /O.NEW.KPIH.FW.W.0012.120710T1500Z-120711T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 415 AM MDT TUE JUL 10 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 409 BELOW 4500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 4500 FEET...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM BELOW 4500 FEET. * TIMING: THUNDERSTORMS ARE FORECAST TO DEVELOP BY MID MORNING AND LAST THROUGH THE DAY. * THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE EXPECTED. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE. * PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 0.10 OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS. * IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ412-102215- /O.NEW.KPIH.FW.W.0012.120710T1500Z-120711T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 415 AM MDT TUE JUL 10 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 412 BELOW 5500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 5500 FEET...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5500 FEET. * TIMING: THUNDERSTORMS ARE FORECAST TO DEVELOP BY MID MORNING AND LAST THROUGH THE DAY. * THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE EXPECTED. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE. * PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 0.10 OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS. * IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ411-413-476-102215- /O.NEW.KPIH.FW.W.0012.120710T1500Z-120711T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF- 415 AM MDT TUE JUL 10 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...413 AND 476 BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET. * TIMING: THUNDERSTORMS ARE FORECAST TO DEVELOP BY MID MORNING AND LAST THROUGH THE DAY. * THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE EXPECTED. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE. * PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 0.10 OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS. * IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
217 WWUS85 KPIH 101929 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 129 PM MDT TUE JUL 10 2012 ...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE ZONES 409 BELOW 4500 FEET...410...411 BELOW 6000 FEET...412 BELOW 5500 FEET...413 BELOW 6000 FEET AND 476 BELOW 6000 FEET... IDZ410-110300- /O.CON.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 129 PM MDT TUE JUL 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410... * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * TIMING: THUNDERSTORMS WILL LINGER THROUGH EARLY EVENING HOURS. * THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE EXPECTED. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE. * PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 0.10 OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS. * IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ409-110300- /O.CON.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 129 PM MDT TUE JUL 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 409 BELOW 4500 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM BELOW 4500 FEET. * TIMING: THUNDERSTORMS WILL LINGER THROUGH EARLY EVENING HOURS. * THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE EXPECTED. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE. * PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 0.10 OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS. * IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ412-110300- /O.CON.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 129 PM MDT TUE JUL 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 412 BELOW 5500 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5500 FEET. * TIMING: THUNDERSTORMS WILL LINGER THROUGH EARLY EVENING HOURS. * THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE EXPECTED. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE. * PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 0.10 OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS. * IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ411-413-476-110300- /O.CON.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF- 129 PM MDT TUE JUL 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411... 413 AND 476 BELOW 6000 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET. * TIMING: THUNDERSTORMS WILL LINGER THROUGH EARLY EVENING HOURS. * THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE EXPECTED. * OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE. * PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 0.10 OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS. * IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
525 WWUS85 KPIH 110256 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 856 PM MDT TUE JUL 10 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM THIS EVENING... .THUNDERSTORMS HAVE ENDED IN THE REGION WITH ONLY A LINGERING ISOLATED THUNDERSTORM POSSIBLE THE REST OF THE EVENING. IDZ410-110400- /O.EXP.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 856 PM MDT TUE JUL 10 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THUNDERSTORMS HAVE ENDED THROUGHOUT THE REGION. $$ IDZ409-110400- /O.EXP.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 856 PM MDT TUE JUL 10 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 409 BELOW 4500 FEET... THE RED FLAG WARNING BELOW 4500 FEET WILL EXPIRE AT 9 PM MDT THIS EVENING. THUNDERSTORMS HAVE ENDED THROUGHOUT THE REGION. $$ IDZ412-110400- /O.EXP.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 856 PM MDT TUE JUL 10 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 412 BELOW 5500 FEET... THE RED FLAG WARNING BELOW 5500 FEET WILL EXPIRE AT 9 PM MDT THIS EVENING. THUNDERSTORMS HAVE ENDED THROUGHOUT THE REGION. $$ IDZ411-413-476-110400- /O.EXP.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF- 856 PM MDT TUE JUL 10 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411... 413 AND 476 BELOW 6000 FEET... THE RED FLAG WARNING BELOW 6000 FEET WILL EXPIRE AT 9 PM MDT THIS EVENING. THUNDERSTORMS HAVE ENDED THROUGHOUT THE REGION. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 10, 3:43 AM MDT, 32 minutes earlier.
Area forecast discussion, Jul 10, 3:43 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 343 AM MDT TUE JUL 10 2012 .DISCUSSION...ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH FRIDAY AS UPPER RIDGE REMAINS PARKED OVER THE GREAT BASIN. MOISTURE AND WEAK SHORTWAVE FEATURES CONTINUE TO MOVE INTO THE REGION AND GENERATE CONVECTIVE SHOWERS AND THUNDERSTORMS. TUESDAY AND WEDNESDAY BOTH APPEAR TO BE ACTIVE DAYS WITH SHOWERS DEVELOPING IN THE MORNING AND CONTINUING INTO THE EARLY EVENING HOURS RATHER THAN THE USUAL DIURNAL AFTERNOON/EVENING PATTERN DUE TO THE TIMING OF THESE SHORTWAVES. LATE WEDNESDAY AND THURSDAY...THE UPPER RIDGE FLATTENS OVER THE NORTHERN ROCKIES AND BRINGS DRIER AIR INTO THE REGION FROM THE WEST SO EXPECT A SHORT BREAK IN CONVECTIVE SHOWERS. ON FRIDAY AN UPPER LOW MOVES INTO THE PACIFIC NW COAST AND UPPER FLOW OVER THE GREAT BASIN TURNS SOUTHERLY. THIS OPENS THE DOOR FOR SIGNIFICANT MID LEVEL MONSOON MOISTURE PUSHING NORTHWARD INTO IDAHO. THE RESULT WILL BE SIGNIFICANT CONVECTIVE STORMS AS EARLY AS FRIDAY AFTERNOON AND MORE WIDESPREAD ACTIVITY FOR SATURDAY. TEMPERATURES WILL DROP A FEW DEGREES FOR THE WEEKEND AS CLOUD COVER INCREASES AS WELL. FORECAST UNCERTAINTY FOR SUNDAY THROUGH TUESDAY IS RELATIVELY HIGH AS THE ECMWF AND GFS DIFFER SUBSTANTIALLY IN THEIR HANDLING THE UPPER LOW MOVING INTO THE PACIFIC NORTHWEST. MOST LIKELY SCENARIO IS CONTINUED CONVECTION THROUGH THE REMAINDER OF THE PERIOD WITH A HIGH DEGREE OF UNCERTAINTY REGARDING THE LOCATION...COVERAGE AND TIMING. DSH && AVIATION...ANOTHER CONVECTIVE DAY IN STORE FOR EASTERN IDAHO. THUNDERSTORMS HAVE THE POTENTIAL TO BE MORE WIDESPREAD TODAY AND MAY BEGIN AS EARLY AS SUNRISE. CURRENT SAT/RADAR IMAGERY SHOWS WEAK CUMULUS FIELD MOVING NORTHEAST THROUGH THE MAGIC VALLEY TOWARD THE CENTRAL MOUNTAINS ALREADY THIS MORNING. THESE CELLS MAY INTENSIFY ONCE DIURNAL HEATING BEGINS. GIVEN THE RELATIVELY DRY LOWER AND MID LEVEL PROFILE OF THE AIRMASS TODAY...GUSTY WINDS 45KTS ARE POSSIBLE. CONVECTIVE ACTIVITY SHOULD DECREASE AFTER SUNSET. DMH && .FIRE WEATHER...RED FLAG HEADLINE WILL BE ISSUED FOR SCATTERED CONVECTION ACROSS THE EAST IDAHO FIRE DISTRICT TODAY. STORMS COULD BUILD/INTENSIFY BY MID MORNING AND SHOULD LAST UNTIL ROUGHLY SUNSET. MOISTURE PROFILE SUPPORTS EARLY DRY THUNDERSTORMS TRANSITIONING TO A MIX OF DRY/WET STORMS BY LATER TODAY THOUGH ALL LIGHTNING A THREAT REGARDLESS OF STORM PRECIP GIVEN CRITICAL FUEL LEVELS ACROSS THE AREA. DRY/MIXED INVERTED-V SOUNDING SUPPORTIVE OF WIND GUSTS NEAR/AROUND 50 MPH. COULD SEE ANOTHER RED FLAG DAY ON WEDNESDAY WITH CONTINUED SCATTERED OR BETTER THUNDERSTORM THREAT. FLOW AMPLIFIES INTO THE WEEKEND WITH UPPER LOW DROPPING INTO THE COAST AND RIDGE AXIS PUSHED SLIGHTLY EAST FRIDAY/SATURDAY. SLIGHTLY INLAND TRACK OF UPPER LOW SATURDAY COULD MEAN BREAKDOWN OF UPPER RIDGE SATURDAY INTO SUNDAY WITH PASSAGE OF A WEAK COLD FRONT AND INCREASED WINDS AND CONVECTIVE THREAT. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING BELOW 6000 FEET FOR THE IDZ413-476. RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING IDZ410. RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING BELOW 4500 FEET FOR THE IDZ409. RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING BELOW 5500 FEET FOR THE IDZ412. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:00 PM MDT | Special Weather Statement | PIH | Custer | 45 min |
| Jul 9, 6:43 PM MDT | Special Weather Statement | PIH | Power | 62 min |
| Jul 9, 7:20 PM MDT | Special Weather Statement | PIH | Bannock | 40 min |
| Jul 9, 7:43 PM MDT | Special Weather Statement | PIH | Clark | 62 min |
| Jul 9, 8:49 PM MDT | Special Weather Statement | PIH | Clark | 41 min |
| Jul 9, 9:59 PM MDT | Special Weather Statement | PIH | Clark | 61 min |
| Jul 10, 3:25 PM MDT | Special Weather Statement | PIH | Power | 35 min |
| Jul 10, 4:08 PM MDT | Special Weather Statement | PIH | Franklin | 52 min |
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.